Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 27, NWS Wilmington, NC

June 18, 2015Bladen County, Brunswick County, Columbus County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jun 18, 2015, 5:41 PM EDT for Bladen County, Brunswick County, Columbus County, North Carolina. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2015, 5:41 PM EDT (21:41 UTC)
Expired
Jun 18, 2015, 6:30 PM EDT
In force
49 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Bladen County, NC, Brunswick County, NC, Columbus County, NC

The radar

The Wilmington radar (KLTX), 41 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 5:55 PM EDTTSTM WND DMG5 E Whiteville, NCTREE DOWN ACROSS JOCKEY ROAD. TIME ESTIMATED BASED OFF RADAR.
Jun 18, 6:30 PM EDTTSTM WND GST 601 Wsw Lake Waccamaw, NCTREE BLOWN OVER IN YARD ON LAKESHORE DRIVE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 9.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2015-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 915 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2015-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
915 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
892 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

519 
WUUS52 KILM 182141
SVRILM
NCC017-019-047-182230-
/O.NEW.KILM.SV.W.0027.150618T2141Z-150618T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
541 PM EDT THU JUN 18 2015

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL BLADEN COUNTY IN SOUTHEASTERN NORTH CAROLINA...
  NORTHWESTERN BRUNSWICK COUNTY IN SOUTHEASTERN NORTH CAROLINA...
  CENTRAL COLUMBUS COUNTY IN SOUTHEASTERN NORTH CAROLINA...

* UNTIL 630 PM EDT

* AT 541 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED NEAR COUNCIL...OR 10 MILES EAST
  OF WHITEVILLE...AND MOVING SOUTH AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LAKE WACCAMAW...CARVERS...REDBUG...COUNCIL...EMERSON...HALLSBORO...
  HONEY ISLAND...CRUSOE ISLAND AND BOLTON.

THIS INCLUDES US ROUTE 74 BETWEEN MILE MARKERS 397 AND 412.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3448 7839 3415 7832 3421 7867 3446 7858
TIME...MOT...LOC 2141Z 357DEG 10KT 3437 7852 

$$

JDW
2 follow-up statements
046 
WWUS52 KILM 182200
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
600 PM EDT THU JUN 18 2015

NCC017-019-047-182230-
/O.CON.KILM.SV.W.0027.000000T0000Z-150618T2230Z/
BLADEN NC-BRUNSWICK NC-COLUMBUS NC-
600 PM EDT THU JUN 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTH CENTRAL BLADEN...NORTHWESTERN BRUNSWICK AND CENTRAL
COLUMBUS COUNTIES...

AT 600 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER LAKE WACCAMAW...OR 10 MILES EAST OF
WHITEVILLE...MOVING SOUTH AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
LAKE WACCAMAW...CARVERS...REDBUG...COUNCIL...EMERSON...HALLSBORO...
HONEY ISLAND...CRUSOE ISLAND AND BOLTON.

THIS INCLUDES US ROUTE 74 BETWEEN MILE MARKERS 397 AND 412.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM.  MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3448 7839 3415 7832 3421 7867 3446 7858
TIME...MOT...LOC 2200Z 357DEG 10KT 3432 7852 

$$

JDW
457 
WWUS52 KILM 182224
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
624 PM EDT THU JUN 18 2015

NCC017-019-047-182233-
/O.EXP.KILM.SV.W.0027.000000T0000Z-150618T2230Z/
BLADEN NC-BRUNSWICK NC-COLUMBUS NC-
624 PM EDT THU JUN 18 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BLADEN...
NORTHWESTERN BRUNSWICK AND CENTRAL COLUMBUS COUNTIES WILL EXPIRE AT
630 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
PORTIONS OF THE SAME AREA OF COLUMBUS AND BRUNSWICK COUNTIES.

LAT...LON 3448 7839 3415 7832 3421 7867 3446 7858
TIME...MOT...LOC 2221Z 357DEG 10KT 3432 7852 

$$

JDW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:05 PM EDT, 2 hours 36 minutes earlier.

Area forecast discussion, Jun 18, 3:05 PM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
305 PM EDT THU JUN 18 2015

.SYNOPSIS...
HIGH HUMIDITY AND HEAT WILL CONTINUE THROUGH THE WEEKEND INTO
NEXT WEEK. A HEAT ADVISORY REMAINS IN EFFECT FOR TODAY. A FEW
SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE HEAT THROUGH THE
WEEKEND MAINLY IN THE AFTERNOON AND EVENINGS. HEAT ADVISORIES MAY
BE NEEDED FOR PORTIONS OF NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 300 PM THURSDAY...VAPOR ANIMATIONS SHOW A FAINT UPPER LEVEL
SWIRL MOVING ENE ACROSS NE SC PRESENTLY...WHILE CONVECTION WAS
BEGINNING TO ERUPT ALONG AN INTENSE THERMAL SURFACE AXIS ACROSS
CENTRAL SC THIS AFTERNOON. THE SLOW MOVING NATURE OF THE CELLS
COUPLED WITH ELEVATED PRECIPITABLE WATER VALUES COULD RESULT IN
LOCALIZED FLOODING IN AREAS CAUGHT BENEATH THE TOWERS FOR A
CONSIDERABLE DURATION. DRY AIR ENTRAINMENT AROUND THE UPPER
PORTIONS OF CONVECTIVE CORES WILL HELP TO BOOST DOWNDRAFT CAPES
AND ANY STRONG CELLS WILL BE CAPABLE OF GENERATING MICROBURSTS AND
LOCALIZED WIND DAMAGE. FORMATION OF NEWER CELLS MAY EXPAND EAST
ALONG AND NEAR THE SEA BREEZE FRONT AS THE SEA BREEZE CIRCULATION
AND ITS ASSOCIATED LOW-LEVEL LAND CONVERGENCE STRENGTHEN.

LOSS OF HEATING WILL DECREASE CONVECTIVE COVERAGE TONIGHT BUT
WEAK MCV IMPULSES ALOFT MAY SUSTAIN CONVECTION ACROSS THE TOP
PORTIONS OF THE UPPER RIDGE FAVORING NIGHT-TIME STORMS/SHOWERS
ACROSS SE NC. HEAT ADVISORY REMAINS POSTED ALL AREAS UNTIL 7PM.
MILD MINIMUMS AGAIN OVERNIGHT 75-80 MOST LOCATIONS AND MILDEST
CLOSER TO THE OCEAN.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 300 PM THURSDAY...HOT AND HUMID CONDITIONS CONTINUE WELL
INTO THE WEEKEND ALONG WITH INCREASING CHANCES FOR SHOWERS AND
THUNDERSTORMS EACH DAY AS SURFACE FEATURES...INCREASING MOISTURE
AND INSTABILITY COME INTO PLAY. WITH MID TO UPPER RIDGE STILL IN
PLACE ACROSS THE SOUTHEAST...JUST BARELY SOUTH AND EAST OF THE
FORECAST AREA...A WEAK SFC TROUGH WILL SHIFT INTO THE FORECAST
AREA ON FRIDAY WHILE THE REMNANTS OF TROPICAL STORM BILL PUSH
EAST-NORTHEASTWARD TOWARDS THE OHIO VALLEY. AS A RESULT...EXPECT
SCATTERED CONVECTION ACROSS THE AREA ON FRIDAY...ESPECIALLY ALONG
THE SEABREEZE AND ANY LINGERING BOUNDARIES FROM PREVIOUS DAYS
CONVECTION. INTO SATURDAY AFTERNOON...A MORE EASTWARD TRACK OF
REMNANTS OF BILL...NOW A SHORTWAVE...BECOMES EVIDENT IN LATEST
GUIDANCE...WITH A TRACK ALONG THE VA/NC BORDER. AS THIS
OCCURS...WILL SEE THE UPPER RIDGE COMPLETELY BREAK DOWN...ALLOWING
FOR THE PREDOMINANT FLOW TO CONTINUE OUT OF THE SOUTHWEST. WITH
THE AFTERNOON SEABREEZE PUSHING INLAND...EXPECT MAJORITY OF THE
MORE ISOLATED IN NATURE CONVECTION TO REMAIN INLAND...THOUGH
CANNOT ENTIRELY RULE OUT DEVELOPMENT NEAR THE COAST. WITH
PRECIPITABLE WATER VALUES REACHING JUST OVER THE 2 INCH MARK EACH
DAY...RAINFALL AMOUNTS COULD AMOUNT TO AROUND THREE QUARTERS OF AN
INCH GIVE OR TAKE...WHICH FALLS IN LINE WITH CURRENT WPC QPF
FORECAST THROUGH SUNDAY 12Z.

A HEAT ADVISORY WILL BE IN EFFECT FOR PORTIONS OF THE AREA ON
FRIDAY...WHILE COULD SEE CONDITIONS MET AGAIN ON SATURDAY. THERE
WILL BE A BIT OF RELIEF IN ACTUAL TEMPERATURES THOUGH...TRENDING A
FEW DEGREES LOWER THAN HAVE SEEN IN PAST DAYS WITH LOW TO MID 90S
ALONG THE COAST AND MID 90S INLAND. THIS IS A RESULT OF THE AREA
LOOSING THE INFLUENCE OF THE UPPER RIDGE...ALONG WITH ANTICIPATED
INCREASED CLOUD COVER AND RAIN COOLED AIR FOR SHOWERS AND
THUNDERSTORMS. AS FOR OVERNIGHT LOWS...EXPECT MID 70S EACH NIGHT.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 300 PM THURSDAY...THE THEME FOR THE EXTENDED REMAINS THE
SAME...HOT AND MOSTLY DRY AS THE ATMOSPHERE ACROSS THE SOUTHEAST
WILL BE DOMINATED BY DEEP LAYER HIGH PRESSURE. THE AXIS OF THE MID
LEVEL RIDGE WILL TAKE ON A SLIGHT NORTHWEST TO SOUTHEAST TILT FROM
THE CENTRAL PLAINS TO THE EASTERN GULF COAST. WITH THIS
CONFIGURATION...THERE ARE SOME SIGNALS THE AREA COULD BE ON THE
SOUTHERN PERIPHERY OF AN OCCASIONAL MCS OR TWO BUT THESE ARE ALL
BUT IMPOSSIBLE TO FORECAST DURING THIS TIME FRAME. HAVE MAINTAINED
THE MOSTLY SLIGHT CHANCE POPS WITH A SLIGHT NOD TO A DIURNAL
PATTERN. THE LATEST MEX NUMBERS HAVE COOLED SLIGHTLY SO THE
OFFICIAL FORECAST REMAINS ESSENTIALLY AN UPDATE OF THE PREVIOUS
PACKAGE...NOT WANTING TO JUMP ON A COOLING TREND WITHOUT MORE
CONSISTENCY.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
AS OF 18Z...UPPER RIDGE SLOWLY BREAKS DOWN OVER THE NEXT
24 HOURS...ALLOWING CONVECTION TO FORM A BIT EASIER. LOOK FOR
SOME CONVECTION ALONG THE SEA BREEZE AND THE PIEDMONT TROUGH LATER
THIS AFTERNOON. COVERAGE WILL BE ENOUGH FOR A TEMPO GROUP AT THE
INLAND TERMINALS. BRIEF IFR IS POSSIBLE IN THE HEAVIEST ACTIVITY.
THE CONVECTION WILL LINGER INTO THE EVENING...WITH ISOLATED
ACTIVITY THROUGH THE OVERNIGHT HOURS. FRIDAY...LOOKS LIKE EVEN
MORE MOISTURE MAY BE AVAILABLE.

EXTENDED OUTLOOK...CHANCE OF SHOWERS/THUNDERSTORMS EACH DAY WITH
MAINLY VFR. LESSER CHANCES MONDAY AND TUESDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 300 PM THURSDAY...MANAGEABLE MARINE CONDITIONS WILL PREVAIL
THROUGH TONIGHT ALTHOUGH SW WINDS WILL INCREASE TONIGHT TO AROUND 15
KT SUSTAINED AND OCCASIONAL GUSTS TO 20 KT...THUS A BIT MORE
BUMPINESS IN THE WIND-WAVE PORTION OF THE SPECTRUM CAN BE EXPECTED.
SEAS AROUND 3 FT TONIGHT POSSIBLY 4 FT OUTER WATERS IN THE MODERATE
SW FLOW OVERNIGHT. SEAS A COMBINATION OF MODERATE SW CHOP AND ESE
WAVES 2-3 FEET EVERY 9-10 SECONDS. A FEW STRONG TSTMS MAY MOVE OVER
THE INSHORE NC WATERS AS STEERING WINDS GUIDE STORMS FROM LAND TO
SEA...MOVING GENERALLY WEST TO EAST...FAVORED MAINLY NORTH OF CAPE
FEAR.

SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 300 PM THURSDAY...A SFC BOUNDARY ON FRIDAY WILL BE FOLLOWED BY
THE DECLINING INFLUENCE OF THE UPPER RIDGE ON SATURDAY AS ANOTHER
SFC TROUGH PUSHES INTO THE AREA ON SATURDAY. AS A RESULT...EXPECT
SOUTHWEST WINDS WILL SHIFT AND BECOME MORE SOUTHERLY BY FRIDAY
AFTERNOON...WITH WINDS 10 TO 15 KTS AND SLIGHTLY HIGHER GUSTS
POSSIBLE AT TIMES. INTO SATURDAY MORNING...SOUTH-SOUTHWEST WINDS
WILL PREVAIL THROUGHOUT THE DAY WITH WINDS AROUND 10 KTS OR LESS.
EXPECT SEAS TO RANGE BETWEEN 2 TO 4 FT.

LONG TERM /SUNDAY THROUGH TUESDAY/...
AS OF 300 PM THURSDAY...SOUTHWEST WINDS OF 10-15 KNOTS WILL
PREVAIL ACROSS THE WATERS BASICALLY THROUGH THE PERIOD. EXPECT
SOME INCREASE BOTH SUNDAY AND MONDAY NIGHTS VIA A SLIGHTLY
ENHANCED NOCTURNAL JET BUT THIS SHOULD JUST ADD A KNOT OR TWO TO
THE WIND SPEEDS. SEAS ARE MOSTLY 2-4 FEET.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR SCZ017-023-024-
     032-033-039-053>056.
     HEAT ADVISORY FROM 11 AM TO 7 PM EDT FRIDAY FOR SCZ017-023-024-
     032-033-039-053-055.
NC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NCZ087-096-099-
     105>110.
     HEAT ADVISORY FROM 11 AM TO 7 PM EDT FRIDAY FOR NCZ087-096-099-
     105-107-109.
MARINE...NONE.

&&

NEAR TERM...MJC
SHORT TERM...SGL
LONG TERM...SHK
AVIATION...MJC/DL
Hazardous weather outlook, Jun 18, 3:39 PM EDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
339 PM EDT THU JUN 18 2015

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-191945-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-
339 PM EDT THU JUN 18 2015

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

HEAT ADVISORIES 11 AM TO 7 PM FRIDAY.
HEAT ADVISORIES MAY BE NEEDED SUNDAY INTO PORTIONS OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-110-SCZ054-056-191945-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
339 PM EDT THU JUN 18 2015

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HEAT ADVISORIES MAY BE NEEDED FOR PORTIONS OF THE AREA SUNDAY
THROUGH MUCH OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-191945-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
339 PM EDT THU JUN 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 18, 4:48 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
448 PM EDT THU JUN 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND GST     DARLINGTON              34.45N  79.89W
06/18/2015  M55 MPH          DARLINGTON         SC   AWOS

&&

EVENT NUMBER ILM1500161

47
Special weather statement, Jun 18, 5:01 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
501 PM EDT THU JUN 18 2015

NCZ105>108-182200-
COASTAL NEW HANOVER-COASTAL PENDER-INLAND PENDER-INLAND NEW
HANOVER-COASTAL NEW HANOVER-COASTAL PENDER-
501 PM EDT THU JUN 18 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN PENDER
AND NEW HANOVER COUNTIES...

AT 500 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS ALIGNED ALONG
NORTHERN NEW HANOVER COUNTY...MOVING SOUTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WILMINGTON...WRIGHTSVILLE BEACH...SURF CITY...NORTH MASONBORO
ISLAND...FIGURE EIGHT ISLAND...HAMPSTEAD...TOPSAIL BEACH...TOPSAIL...
WRIGHTSBORO...BAYSHORE...OGDEN...WINDEMERE...SCOTTS HILL...CAPE FEAR
COMMUNITY COLLEGE NORTH CAMPUS...WILMINGTON INTERNATIONAL AIRPORT...
PORTERS NECK...MAYFAIRE...CASTLE HAYNE...HIGHTSVILLE AND LANDFALL.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 40 BETWEEN MILE MARKERS 411 AND 416.
 INTERSTATE 140

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3428 7774 3413 7785 3423 7795 3425 7796
      3425 7797 3427 7800 3428 7799 3429 7802
      3432 7801 3432 7803 3433 7803 3433 7805
      3434 7806 3434 7808 3435 7808 3437 7812
      3440 7798 3445 7752 3444 7752
TIME...MOT...LOC 2100Z 302DEG 13KT 3428 7783

JDW
Local storm report, Jun 18, 5:09 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
509 PM EDT THU JUN 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 PM     TSTM WND DMG     FAIRMONT                34.49N  79.12W
06/18/2015                   ROBESON            NC   COUNTY OFFICIAL

            SEVERAL TREES DOWN..ONE ACROSS A HOUSE...ON FLOYD AND
            FISHER DRIVE

&&

EVENT NUMBER ILM1500162

47
Local storm report, Jun 18, 5:10 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
510 PM EDT THU JUN 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 PM     TSTM WND DMG     5 SSW DARLINGTON        34.23N  79.91W
06/18/2015                   DARLINGTON         SC   DEPT OF HIGHWAYS

            REPORT OF TREE IN ROADWAY AT INTERSECTION OF HILL CREEK
            RD AND SPROUD RD. TIME OF EVENT ESTIMATED BY RADAR.

&&

EVENT NUMBER ILM1500163

LACORTE
Special weather statement, Jun 18, 5:36 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
536 PM EDT THU JUN 18 2015

NCZ110-SCZ033-053-054-182230-
COASTAL BRUNSWICK-COASTAL BRUNSWICK-INLAND HORRY-COASTAL
HORRY-MARION-
536 PM EDT THU JUN 18 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN MARION
AND HORRY COUNTIES...

AT 536 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR GALIVANTS
FERRY...OR 12 MILES SOUTHEAST OF MULLINS...MOVING EAST AT 50 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MYRTLE BEACH...CONWAY...NORTH MYRTLE BEACH...SURFSIDE BEACH...NORTH
MYRTLE BEACH AIRPORT...CHERRY GROVE INLET...RED HILL...SPRINGMAID
PIER...SOCASTEE...LITTLE RIVER...GARDEN CITY...MYRTLE BEACH
AIRPORT...HORRY...CAROLINA SHORES...LORIS...CALABASH...HICKORY
GROVE...ALLSBROOK...HOMEWOOD AND DONGOLA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 SC HIGHWAY 31 BETWEEN MILE MARKERS 5 AND 24.
 SC HIGHWAY 22 BETWEEN MILE MARKERS 1 AND 26.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3367 7915 3370 7918 3370 7920 3376 7930
      3378 7932 3416 7918 3430 7907 3390 7860
      3391 7859 3387 7854 3384 7858 3380 7871
      3375 7881 3358 7900
TIME...MOT...LOC 2136Z 289DEG 42KT 3405 7913

SHK
Special weather statement, Jun 18, 5:39 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
539 PM EDT THU JUN 18 2015

NCZ096-099-109-182245-
BLADEN-INLAND BRUNSWICK-COLUMBUS-
539 PM EDT THU JUN 18 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BLADEN...CENTRAL
BRUNSWICK AND NORTHEASTERN COLUMBUS COUNTIES...

AT 539 PM EDT...A STRONG THUNDERSTORM WAS NEAR LAKE WACCAMAW...OR 12
MILES EAST OF WHITEVILLE...MOVING SOUTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WHITEVILLE...LAKE WACCAMAW...SANDYFIELD...REDBUG...COUNCIL...
FREEMAN...HALLSBORO...CRUSOE ISLAND...DELCO...HONEY ISLAND...KELLY...
CARVERS...EMERSON...RIEGELWOOD...BRUNSWICK...BOLTON AND EAST ARCADIA.

THIS INCLUDES US ROUTE 74 BETWEEN MILE MARKERS 394 AND 422.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3442 7823 3440 7825 3437 7821 3408 7814
      3422 7876 3449 7858 3451 7826
TIME...MOT...LOC 2139Z 331DEG 11KT 3434 7849

JDW

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 4:06 AM EDTHeat AdvisoryILMBladen, Brunswick, Columbus, New Hanover, Pender, Robeson15 hr
Jun 18, 2:41 PM EDTSpecial Weather StatementILMPender64 min
Jun 18, 3:12 PM EDTHeat AdvisoryILMBladen, Brunswick, Columbus, New Hanover, Pender, Robeson28 hr
Jun 18, 3:30 PM EDTSpecial Weather StatementILMPender60 min
Jun 18, 3:59 PM EDTSpecial Weather StatementILMNew Hanover61 min
Jun 18, 4:04 PM EDTSevere Thunderstorm WarningILMNew Hanover39 min
Jun 18, 4:05 PM EDTSevere Thunderstorm WarningILMRobeson55 min
Jun 18, 4:06 PM EDTSpecial Marine WarningILM84 min
Jun 18, 4:24 PM EDTSevere Thunderstorm WarningILMNew Hanover, Pender36 min
Jun 18, 4:31 PM EDTSpecial Weather StatementILMPender59 min
Jun 18, 4:39 PM EDTSpecial Weather StatementILMBladen, Robeson96 min
Jun 18, 4:47 PM EDTSevere Thunderstorm WarningILMPender58 min
Jun 18, 4:54 PM EDTSevere Thunderstorm WarningILMBladen, Columbus, Robeson66 min
Jun 18, 5:01 PM EDTSpecial Weather StatementILMNew Hanover59 min
Jun 18, 5:08 PM EDTAreal Flood AdvisoryILMNew Hanover, Pender2 hr
Jun 18, 5:32 PM EDTAreal Flood AdvisoryILMBladen, Brunswick, Columbus, New Hanover, Pender3 hr
Jun 18, 5:39 PM EDTSpecial Weather StatementILMColumbus66 min
Jun 18, 5:50 PM EDTSpecial Weather StatementILMColumbus40 min
Jun 18, 6:06 PM EDTSpecial Weather StatementILMNew Hanover39 min
Jun 18, 6:12 PM EDTSpecial Marine WarningILM2 hr
Jun 18, 6:15 PM EDTSevere Thunderstorm WarningILMBrunswick, Columbus45 min
Jun 18, 6:56 PM EDTSpecial Weather StatementILMBrunswick34 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.